Orthogonal polynomials with periodically modulated recurrence coefficients in the Jordan block case
Annales de l'Institut Fourier, Online first, 81 p.

We study orthogonal polynomials with periodically modulated recurrence coefficients when 0 lies on the hard edge of the spectrum of the corresponding periodic Jacobi matrix. In particular, we show that their orthogonality measure is purely absolutely continuous on a real half-line and purely discrete on its complement. Additionally, we provide the constructive formula for the density in terms of Turán determinants. Moreover, we determine the exact asymptotic behavior of the orthogonal polynomials. Finally, we study scaling limits of the Christoffel–Darboux kernel.

Nous étudions des polynômes orthogonaux avec coefficients de récurrence périodiquement modulés, lorsque 0 est une véritable extrémité du spectre de la matrice de Jacobi périodique correspondante. En particulier, nous montrons que leur mesure d’orthogonalité est purement absolument continue sur une demi-droite réelle et purement discrète sur son complémentaire. De plus, nous fournissons une formule constructive pour la densité, en termes de déterminants de Turán. Nous déterminons aussi le comportement asymptotique exact des polynômes orthogonaux. Enfin, nous étudions les limites d’échelle du noyau de Christoffel–Darboux.

Received:
Revised:
Accepted:
Online First:
DOI: 10.5802/aif.3624
Classification: 42C05, 47B36
Keywords: Orthogonal polynomials, asymptotics, Turán determinants, Christoffel functions, scaling limits
Mot clés : Polynômes orthogonaux, asymptotiques, déterminants de Turán, fonctions de Christoffel, limites d’échelle
Świderski, Grzegorz 1; Trojan, Bartosz 2

1 Mathematical Institute University of Wrocław pl. Grunwaldzki 2/4 50-384 Wrocław (Poland)
2 Institute of Mathematics Polish Academy of Sciences ul. Śniadeckich 8 00-696 Warszawa (Poland)
@unpublished{AIF_0__0_0_A70_0,
     author = {\'Swiderski, Grzegorz and Trojan, Bartosz},
     title = {Orthogonal polynomials with periodically modulated recurrence coefficients in the {Jordan} block case},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     year = {2024},
     doi = {10.5802/aif.3624},
     language = {en},
     note = {Online first},
}
TY  - UNPB
AU  - Świderski, Grzegorz
AU  - Trojan, Bartosz
TI  - Orthogonal polynomials with periodically modulated recurrence coefficients in the Jordan block case
JO  - Annales de l'Institut Fourier
PY  - 2024
PB  - Association des Annales de l’institut Fourier
N1  - Online first
DO  - 10.5802/aif.3624
LA  - en
ID  - AIF_0__0_0_A70_0
ER  - 
%0 Unpublished Work
%A Świderski, Grzegorz
%A Trojan, Bartosz
%T Orthogonal polynomials with periodically modulated recurrence coefficients in the Jordan block case
%J Annales de l'Institut Fourier
%D 2024
%I Association des Annales de l’institut Fourier
%Z Online first
%R 10.5802/aif.3624
%G en
%F AIF_0__0_0_A70_0
Świderski, Grzegorz; Trojan, Bartosz. Orthogonal polynomials with periodically modulated recurrence coefficients in the Jordan block case. Annales de l'Institut Fourier, Online first, 81 p.

[1] Anderson, Greg W.; Guionnet, Alice; Zeitouni, Ofer An introduction to random matrices, Cambridge Studies in Advanced Mathematics, 118, Cambridge University Press, 2010, xiv+492 pages | DOI | Zbl

[2] Aptekarev, Alexander I.; Geronimo, Jeffrey S. Measures for orthogonal polynomials with unbounded recurrence coefficients, J. Approx. Theory, Volume 207 (2016), pp. 339-347 | DOI | MR | Zbl

[3] Chen, Min; Chen, Yang; Fan, En-Gui Critical edge behavior in the perturbed Laguerre unitary ensemble and the Painlevé V transcendent, J. Math. Anal. Appl., Volume 474 (2019) no. 1, pp. 572-611 | DOI | MR | Zbl

[4] Chihara, Theodore S. An introduction to orthogonal polynomials, Mathematics and its Applications, 13, Gordon and Breach Science Publishers, 1978, xii+249 pages | MR | Zbl

[5] Christiansen, Jacob S.; Simon, Barry; Zinchenko, Maxim Finite gap Jacobi matrices, I. The isospectral torus, Constr. Approx., Volume 32 (2010) no. 1, pp. 1-65 | DOI | MR | Zbl

[6] Clarkson, Peter A.; Jordaan, Kerstin Properties of generalized Freud polynomials, J. Approx. Theory, Volume 225 (2018), pp. 148-175 | DOI | MR | Zbl

[7] Dai, Dan; Qiu, Weiyuan; Wang, Jun Uniform asymptotics for orthogonal polynomials with exponential weight on the positive real axis, Asymptotic Anal., Volume 89 (2014) no. 1-2, pp. 1-19 | DOI | MR | Zbl

[8] Damanik, David; Killip, Rowan; Simon, Barry Perturbations of orthogonal polynomials with periodic recursion coefficients, Ann. Math., Volume 171 (2010) no. 3, pp. 1931-2010 | DOI | MR | Zbl

[9] Damanik, David; Naboko, Serguei Unbounded Jacobi matrices at critical coupling, J. Approx. Theory, Volume 145 (2007) no. 2, pp. 221-236 | DOI | MR | Zbl

[10] Deift, Percy; Kriecherbauer, Thomas; McLaughlin, Kenneth T.-R.; Venakides, Stephanos; Zhou, Xin Strong asymptotics of orthogonal polynomials with respect to exponential weights, Commun. Pure Appl. Math., Volume 52 (1999) no. 12, pp. 1491-1552 | DOI | MR | Zbl

[11] Dombrowski, Joanne Eigenvalues and spectral gaps related to periodic perturbations of Jacobi matrices, Spectral methods for operators of mathematical physics (Operator Theory: Advances and Applications), Volume 154, Birkhäuser, 2004, pp. 91-100 | DOI | MR | Zbl

[12] Dombrowski, Joanne Jacobi matrices: eigenvalues and spectral gaps, Methods of spectral analysis in mathematical physics (Operator Theory: Advances and Applications), Volume 186, Birkhäuser, 2009, pp. 103-113 | DOI | MR | Zbl

[13] Dombrowski, Joanne; Janas, Jan; Moszyński, Marcin; Pedersen, Steen Spectral gaps resulting from periodic perturbations of a class of Jacobi operators, Constr. Approx., Volume 20 (2004) no. 4, pp. 585-601 | DOI | MR | Zbl

[14] Dombrowski, Joanne; Pedersen, Steen Orthogonal polynomials, spectral measures, and absolute continuity, J. Comput. Appl. Math., Volume 65 (1995) no. 1-3, pp. 115-124 | DOI | MR | Zbl

[15] Dombrowski, Joanne; Pedersen, Steen Absolute continuity for unbounded Jacobi matrices with constant row sums, J. Math. Anal. Appl., Volume 267 (2002) no. 2, pp. 695-713 | DOI | MR | Zbl

[16] Dombrowski, Joanne; Pedersen, Steen Spectral transition parameters for a class of Jacobi matrices, Stud. Math., Volume 152 (2002) no. 3, pp. 217-229 | DOI | MR | Zbl

[17] Geronimo, Jeffrey S.; Van Assche, Walter Approximating the weight function for orthogonal polynomials on several intervals, J. Approx. Theory, Volume 65 (1991) no. 3, pp. 341-371 | DOI | MR | Zbl

[18] Hinton, Don B.; Lewis, Roger T. Spectral analysis of second order difference equations, J. Math. Anal. Appl., Volume 63 (1978) no. 2, pp. 421-438 | DOI | MR | Zbl

[19] Ignjatović, Aleksandar Asymptotic behaviour of some families of orthonormal polynomials and an associated Hilbert space, J. Approx. Theory, Volume 210 (2016), pp. 41-79 | DOI | MR | Zbl

[20] Janas, Jan The asymptotic analysis of generalized eigenvectors of some Jacobi operators. Jordan box case, J. Difference Equ. Appl., Volume 12 (2006) no. 6, pp. 597-618 | DOI | MR | Zbl

[21] Janas, Jan; Moszyński, Marcin Spectral properties of Jacobi matrices by asymptotic analysis, J. Approx. Theory, Volume 120 (2003) no. 2, pp. 309-336 | DOI | MR | Zbl

[22] Janas, Jan; Moszyński, Marcin Spectral analysis of unbounded Jacobi operators with oscillating entries, Stud. Math., Volume 209 (2012) no. 2, pp. 107-133 | DOI | MR | Zbl

[23] Janas, Jan; Naboko, Serguei Multithreshold spectral phase transitions for a class of Jacobi matrices, Recent advances in operator theory (Groningen, 1998) (Operator Theory: Advances and Applications), Volume 124, Birkhäuser, 2001, pp. 267-285 | DOI | MR | Zbl

[24] Janas, Jan; Naboko, Serguei Spectral properties of selfadjoint Jacobi matrices coming from birth and death processes, Recent advances in operator theory and related topics (Szeged, 1999) (Operator Theory: Advances and Applications), Volume 127, Birkhäuser, 2001, pp. 387-397 | DOI | MR | Zbl

[25] Janas, Jan; Naboko, Serguei Spectral analysis of selfadjoint Jacobi matrices with periodically modulated entries, J. Funct. Anal., Volume 191 (2002) no. 2, pp. 318-342 | DOI | MR | Zbl

[26] Janas, Jan; Naboko, Serguei; Sheronova, E. Asymptotic behavior of generalized eigenvectors of Jacobi matrices in the critical (“double root”) case, Z. Anal. Anwend., Volume 28 (2009) no. 4, pp. 411-430 | DOI | MR | Zbl

[27] Janas, Jan; Naboko, Serguei; Stolz, Gunter Spectral theory for a class of periodically perturbed unbounded Jacobi matrices: elementary methods, J. Comput. Appl. Math., Volume 171 (2004) no. 1-2, pp. 265-276 | DOI | MR | Zbl

[28] Killip, Rowan; Simon, Barry Sum rules for Jacobi matrices and their applications to spectral theory, Ann. Math., Volume 158 (2003) no. 1, pp. 253-321 | DOI | MR | Zbl

[29] König, Wolfgang Orthogonal polynomial ensembles in probability theory, Probab. Surv., Volume 2 (2005), pp. 385-447 | DOI | MR | Zbl

[30] Kuijlaars, Arno B. J.; McLaughlin, Kenneth T.-R.; Van Assche, Walter; Vanlessen, Maarten The Riemann–Hilbert approach to strong asymptotics for orthogonal polynomials on [-1,1], Adv. Math., Volume 188 (2004) no. 2, pp. 337-398 | DOI | MR | Zbl

[31] Kupin, Stanislas; Naboko, Serguei On the instability of the essential spectrum for block Jacobi matrices, Constr. Approx., Volume 48 (2018) no. 3, pp. 473-500 | DOI | MR | Zbl

[32] Levin, Eli; Lubinsky, Doron S. Applications of universality limits to zeros and reproducing kernels of orthogonal polynomials, J. Approx. Theory, Volume 150 (2008) no. 1, pp. 69-95 | DOI | MR | Zbl

[33] Levin, Eli; Lubinsky, Doron S. Universality limits for exponential weights, Constr. Approx., Volume 29 (2009) no. 2, pp. 247-275 | DOI | MR | Zbl

[34] Lubinsky, Doron S. A new approach to universality limits involving orthogonal polynomials, Ann. Math., Volume 170 (2009) no. 2, pp. 915-939 | DOI | MR | Zbl

[35] Lubinsky, Doron S. An update on local universality limits for correlation functions generated by unitary ensembles, SIGMA, Symmetry Integrability Geom. Methods Appl., Volume 12 (2016), 078, 36 pages | DOI | MR | Zbl

[36] Lukic, Milivoje Spectral edge behavior for eventually monotone Jacobi and Verblunsky coefficients, J. Spectr. Theory, Volume 9 (2019) no. 3, pp. 1115-1155 | DOI | MR | Zbl

[37] Máté, Attila; Nevai, Paul Orthogonal polynomials and absolutely continuous measures, Approximation theory, IV (College Station, Tex., 1983), Academic Press Inc., 1983, pp. 611-617 | MR | Zbl

[38] Máté, Attila; Nevai, Paul; Totik, Vilmos Asymptotics for orthogonal polynomials defined by a recurrence relation, Constr. Approx., Volume 1 (1985) no. 3, pp. 231-248 | DOI | MR | Zbl

[39] Máté, Attila; Nevai, Paul; Totik, Vilmos Strong and weak convergence of orthogonal polynomials, Am. J. Math., Volume 109 (1987) no. 2, pp. 239-281 | DOI | MR | Zbl

[40] Motyka, Wojciech Self-adjoint second-order difference equations with unbounded coefficients in the double root case, J. Difference Equ. Appl., Volume 20 (2014) no. 3, pp. 438-472 | DOI | MR | Zbl

[41] Motyka, Wojciech Spectra of some selfadjoint Jacobi operators in the double root case, Opusc. Math., Volume 35 (2015) no. 3, pp. 353-370 | DOI | MR | Zbl

[42] Naboko, Serguei; Pchelintseva, Irina; Silva, Luis O. Discrete spectrum in a critical coupling case of Jacobi matrices with spectral phase transitions by uniform asymptotic analysis, J. Approx. Theory, Volume 161 (2009) no. 1, pp. 314-336 | DOI | MR | Zbl

[43] Naboko, Serguei; Simonov, Sergey Spectral analysis of a class of Hermitian Jacobi matrices in a critical (double root) hyperbolic case, Proc. Edinb. Math. Soc., II. Ser., Volume 53 (2010) no. 1, pp. 239-254 | DOI | MR | Zbl

[44] Naboko, Serguei; Simonov, Sergey Titchmarsh–Weyl formula for the spectral density of a class of Jacobi matrices in the critical case, Funct. Anal. Appl., Volume 55 (2021) no. 2, pp. 94-112 | DOI | MR | Zbl

[45] Nevai, Paul Orthogonal polynomials, Memoirs of the American Mathematical Society, 18, American Mathematical Society, 1979 no. 213, v+185 pages | DOI | MR | Zbl

[46] Nevai, Paul Orthogonal polynomials, recurrences, Jacobi matrices, and measures, Progress in approximation theory (Tampa, FL, 1990) (Springer Series in Computational Mathematics), Volume 19, Springer, 1992, pp. 79-104 | DOI | MR | Zbl

[47] Pchelintseva, Irina A first-order spectral phase transition in a class of periodically modulated Hermitian Jacobi matrices, Opusc. Math., Volume 28 (2008) no. 2, pp. 137-150 | MR | Zbl

[48] Remling, Christian The absolutely continuous spectrum of Jacobi matrices, Ann. Math., Volume 174 (2011) no. 1, pp. 125-171 | DOI | MR | Zbl

[49] Sahbani, Jaouad On the spectrum of periodic perturbations of certain unbounded Jacobi operators, Opusc. Math., Volume 36 (2016) no. 6, pp. 807-818 | DOI | MR | Zbl

[50] Schmüdgen, Konrad The moment problem, Graduate Texts in Mathematics, 277, Springer, 2017, xii+535 pages | DOI | MR | Zbl

[51] Shirai, Tomoyuki; Takahashi, Yoichiro Random point fields associated with certain Fredholm determinants. I. Fermion, Poisson and boson point processes, J. Funct. Anal., Volume 205 (2003) no. 2, pp. 414-463 | DOI | MR | Zbl

[52] Silva, Luis O. Uniform and smooth Benzaid–Lutz type theorems and applications to Jacobi matrices, Operator theory, analysis and mathematical physics (Operator Theory: Advances and Applications), Volume 174, Birkhäuser, 2007, pp. 173-186 | DOI | MR | Zbl

[53] Simon, Barry The Christoffel–Darboux kernel, Perspectives in partial differential equations, harmonic analysis and applications (Proceedings of Symposia in Pure Mathematics), Volume 79, American Mathematical Society, 2008, pp. 295-335 | DOI | MR | Zbl

[54] Simon, Barry Szegö’s theorem and its descendants. Spectral theory for L 2 perturbations of orthogonal polynomials, M. B. Porter Lectures, Princeton University Press, 2011, xii+650 pages | MR | Zbl

[55] Simonov, Sergey An example of spectral phase transition phenomenon in a class of Jacobi matrices with periodically modulated weights, Operator theory, analysis and mathematical physics (Operator Theory: Advances and Applications), Volume 174, Birkhäuser, 2007, pp. 187-203 | DOI | MR | Zbl

[56] Świderski, Grzegorz Periodic perturbations of unbounded Jacobi matrices II: Formulas for density, J. Approx. Theory, Volume 216 (2017), pp. 67-85 | DOI | MR | Zbl

[57] Świderski, Grzegorz Periodic perturbations of unbounded Jacobi matrices III: The soft edge regime, J. Approx. Theory, Volume 233 (2018), pp. 1-36 | DOI | MR | Zbl

[58] Świderski, Grzegorz; Trojan, Bartosz Periodic perturbations of unbounded Jacobi matrices I: Asymptotics of generalized eigenvectors, J. Approx. Theory, Volume 216 (2017), pp. 38-66 | DOI | MR | Zbl

[59] Świderski, Grzegorz; Trojan, Bartosz Asymptotics of orthogonal polynomials with slowly oscillating recurrence coefficients, J. Funct. Anal., Volume 278 (2020) no. 3, 108326, 55 pages | DOI | MR | Zbl

[60] Świderski, Grzegorz; Trojan, Bartosz Asymptotic behavior of Christoffel–Darboux kernel via three-term recurrence relation II, J. Approx. Theory, Volume 261 (2021), 105496, 48 pages | DOI | MR | Zbl

[61] Świderski, Grzegorz; Trojan, Bartosz Asymptotic behaviour of Christoffel–Darboux kernel via three-term recurrence relation I, Constr. Approx., Volume 54 (2021) no. 1, pp. 49-116 | DOI | MR | Zbl

[62] Świderski, Grzegorz; Trojan, Bartosz Orthogonal polynomials with periodically modulated recurrence coefficients in the Jordan block case II (2021) (https://arxiv.org/abs/2107.11154)

[63] Świderski, Grzegorz; Trojan, Bartosz About essential spectra of unbounded Jacobi matrices, J. Approx. Theory, Volume 278 (2022), 105746, 47 pages | DOI | MR | Zbl

[64] Szwarc, Ryszard Absolute continuity of spectral measure for certain unbounded Jacobi matrices, Advanced Problems in Constructive Approximation, Birkhäuser, 2002, pp. 255-262 | DOI | Zbl

[65] Totik, Vilmos Universality and fine zero spacing on general sets, Ark. Mat., Volume 47 (2009) no. 2, pp. 361-391 | DOI | MR | Zbl

[66] Van Assche, Walter Asymptotics for orthogonal polynomials and three-term recurrences, Orthogonal polynomials (Columbus, OH, 1989) (NATO ASI Series. Series C. Mathematical and Physical Sciences), Volume 294, Kluwer Academic Publishers, 1990, pp. 435-462 | MR | Zbl

[67] Van Assche, Walter Orthogonal polynomials and Painlevé equations, Australian Mathematical Society Lecture Series, 27, Cambridge University Press, 2018, xii+179 pages | DOI | MR | Zbl

[68] Vanlessen, Maarten Strong asymptotics of Laguerre-type orthogonal polynomials and applications in random matrix theory, Constr. Approx., Volume 25 (2007) no. 2, pp. 125-175 | DOI | MR | Zbl

[69] Xu, Shuai-Xia; Dai, Dan; Zhao, Yu-Qiu Critical edge behavior and the Bessel to Airy transition in the singularly perturbed Laguerre unitary ensemble, Commun. Math. Phys., Volume 332 (2014) no. 3, pp. 1257-1296 | DOI | MR | Zbl

[70] Xu, Shuai-Xia; Zhao, Yu-Qiu; Zhou, Jian-Rong Universality for eigenvalue correlations from the unitary ensemble associated with a family of singular weights, J. Math. Phys., Volume 52 (2011) no. 9, 093302, 14 pages | DOI | MR | Zbl

[71] Yafaev, Dimitri R. Asymptotic behavior of orthogonal polynomials. Singular critical case, J. Approx. Theory, Volume 262 (2021), 105506, 34 pages | DOI | MR | Zbl

[72] Zhou, Jian-Rong; Xu, Shuai-Xia; Zhao, Yu-Qiu Uniform asymptotics of a system of Szegö class polynomials via the Riemann–Hilbert approach, Anal. Appl., Singap., Volume 9 (2011) no. 4, pp. 447-480 | DOI | MR | Zbl

Cited by Sources: